Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 24, 2017, 1:01 PM EDT for 6 counties in Tennessee; 4 counties in Virginia. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2017, 1:01 PM EDT (17:01 UTC)
- Expired
- May 24, 2017, 2:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:20 PM EDT | TSTM WND DMG | 2 E Gray, TN | SIGNIFICANT DAMAGE TO THE POPLAR RIDGE APARTMENTS ALONG HWY 36. MULTIPLE TREES AND POWER LINES DOWN, ALONG WITH ROOF AND FENCE DAMAGE. |
| May 24, 1:20 PM EDT | TSTM WND DMG | 2 E Gray, TN | SIGNIFICANT DAMAGE TO THE POPLAR RIDGE APARTMENTS ALONG HWY 36. MULTIPLE TREES AND POWER LINES DOWN, ALONG W/ ROOF AND FENCE DAMAGE. |
| May 24, 1:40 PM EDT | TSTM WND DMG | Hiltons, VA | TREES DOWN ON HIGHWAY 23. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS54 KMRX 241701
SVRMRX
TNC019-067-073-163-171-179-VAC105-169-195-720-241800-
/O.NEW.KMRX.SV.W.0081.170524T1701Z-170524T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
101 PM EDT WED MAY 24 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Sullivan County in eastern Tennessee...
Northeastern Hawkins County in eastern Tennessee...
Washington County in eastern Tennessee...
Northeastern Hancock County in eastern Tennessee...
Unicoi County in eastern Tennessee...
Southwestern Carter County in eastern Tennessee...
Eastern Lee County in southwestern Virginia...
The City of Norton in southwestern Virginia...
Scott County in southwestern Virginia...
Wise County in southwestern Virginia...
* Until 200 PM EDT
* At 100 PM EDT, severe thunderstorms were located along a line
extending from near Pennington Gap to 6 miles southeast of
Surgoinsville to 6 miles northeast of Tusculum to 10 miles
northeast of Hot Springs, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Erwin,
Rogersville, Norton, Wise, Gate City, Big Stone Gap, Jonesborough,
Surgoinsville, Pennington Gap, Weber City, Banner Hill, Central,
Midway, Pine Crest, Colonial Heights and Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3703 8248 3692 8230 3688 8241 3660 8230
3635 8214 3615 8215 3612 8235 3595 8256
3602 8260 3608 8258 3615 8265 3641 8263
3637 8286 3679 8312 3685 8307 3689 8288
3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1700Z 252DEG 35KT 3672 8298 3639 8281 3625 8268 3598
8269
HAIL...1.00IN
WIND...60MPH
$$
05/MA2 follow-up statements
447
WWUS54 KMRX 241731
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
131 PM EDT WED MAY 24 2017
TNC067-171-241741-
/O.CAN.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Hancock TN-Unicoi TN-
131 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
UNICOI COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.
LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
3660 8230 3635 8214 3629 8224 3625 8234
3616 8243 3615 8252 3628 8253 3641 8263
3685 8307 3685 8301 3689 8288 3693 8286
3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1731Z 239DEG 35KT 3693 8274 3660 8257 3646 8244 3619
8245
$$
TNC019-073-163-179-VAC105-169-195-720-241800-
/O.CON.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Sullivan TN-Hawkins TN-Washington TN-Carter TN-Lee VA-
City of Norton VA-Scott VA-Wise VA-
131 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SULLIVAN...NORTHEASTERN HAWKINS...WASHINGTON...WEST CENTRAL
CARTER...NORTHEASTERN LEE...SCOTT AND WISE COUNTIES AND THE CITY OF
NORTON...
At 131 PM EDT, severe thunderstorms were located along a line
extending from near Big Stone Gap to Weber City to Spurgeon to near
Erwin, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Norton, Wise, Gate
City, Big Stone Gap, Jonesborough, Weber City, Central, Midway, Pine
Crest, Colonial Heights, Gray, Oak Grove, Spurgeon, Walnut Hill,
Church Hill and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.
LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
3660 8230 3635 8214 3629 8224 3625 8234
3616 8243 3615 8252 3628 8253 3641 8263
3685 8307 3685 8301 3689 8288 3693 8286
3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1731Z 239DEG 35KT 3693 8274 3660 8257 3646 8244 3619
8245
HAIL...1.00IN
WIND...60MPH
$$
05/MA389
WWUS54 KMRX 241746
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
146 PM EDT WED MAY 24 2017
TNC073-VAC105-241755-
/O.CAN.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Hawkins TN-Lee VA-
146 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAWKINS AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.
LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
3660 8230 3635 8214 3629 8224 3625 8234
3658 8262 3659 8261 3659 8263 3678 8279
3680 8277 3685 8284 3689 8288 3693 8286
3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1745Z 252DEG 35KT 3697 8260 3664 8243 3650 8230 3623
8231
$$
TNC019-163-179-VAC169-195-720-241800-
/O.CON.KMRX.SV.W.0081.000000T0000Z-170524T1800Z/
Sullivan TN-Washington TN-Carter TN-City of Norton VA-Scott VA-
Wise VA-
146 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN SULLIVAN...NORTHEASTERN WASHINGTON...WEST CENTRAL
CARTER...SCOTT AND WISE COUNTIES AND THE CITY OF NORTON...
At 145 PM EDT, severe thunderstorms were located along a line
extending from Wise to 7 miles east of Weber City to near Walnut Hill
to near Pine Crest, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Norton, Wise, Gate
City, Big Stone Gap, Weber City, Central, Spurgeon, Pine Crest,
Colonial Heights, Oak Grove, Gray, Walnut Hill, Coeburn, Appalachia,
Bluff City and Pound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EDT for eastern
Tennessee...and southwestern Virginia.
LAT...LON 3713 8255 3703 8248 3692 8230 3688 8241
3660 8230 3635 8214 3629 8224 3625 8234
3658 8262 3659 8261 3659 8263 3678 8279
3680 8277 3685 8284 3689 8288 3693 8286
3697 8287 3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 1745Z 252DEG 35KT 3697 8260 3664 8243 3650 8230 3623
8231
HAIL...1.00IN
WIND...60MPH
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:23 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 24, 11:23 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 1123 AM EDT Wed May 24 2017 .DISCUSSION... An active day across the region as a surface cold front tracks toward the region from the west. Areas of showers and thunderstorms will continue to move across the region along and ahead of this boundary. The first wave of energy will continue to track across East Tennessee into Southwest Virginia over the next 2-3 hours. A few strong to severe storms are possible with this wave -- especially for areas along the NC/GA border where a Tornado Watch is in effect and with some of the stronger line segments. The second wave will move across the region from midday through the rush hour/late afternoon time period. Should we begin to see some clearing/breaks develop back toward the west, another round of strong, more organized storms are possible. This is due to a strengthening 30-40 kt LLJ, which will create a more favorable shear profile for organized line segments and perhaps a few supercells. The big question as mentioned is instability and how storms this morning will impact the environment late this afternoon. Earlier runs of the NAM and HRRR supported some stronger storms in the afternoon. Latest trends are weaker given some lower progged instability values behind this initial wave. However, as mentioned, the favorable shear profile will make it necessary for watching everything closely as all three modes of severe weather are possible: damaging winds, hail, and isolated tornadoes. Main threat will last until 5 PM EDT until this activity generally shifts east of the mountains as the front sweeps in. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 55 75 56 / 90 50 30 0 Knoxville McGhee Tyson Airport, TN 73 54 70 54 / 90 40 50 10 Oak Ridge, TN 72 54 71 55 / 90 40 40 10 Tri Cities Airport, TN 73 53 64 52 / 90 60 70 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP
Hazardous weather outlook, May 24, 3:47 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 347 AM EDT Wed May 24 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 347 AM EDT Wed May 24 2017 /247 AM CDT Wed May 24 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...Severe Thunderstorms Possible Today, especially areas along and east of interstate 75... ...Main concern Today will be isolated tornadoes, hail up to quarter size, damaging winds and localized heavy rainfall... A strong upper level storm system will move across the Tennessee Valley Today. The airmass across the area will be moist and marginally unstable with favorable turning of the wind. The main question is how much breaks in the cloud cover occur allowing the airmass to become unstable. If the airmass is allowed to become unstable to produce severe thunderstorms, the main concern will be isolated tornadoes, hail up to quarter size, damaging winds and localized heavy rainfall. The greatest threat of severe storms will be along and east of interstate 75, and between Noon and 5 pm ET. Please stay tuned to the latest forecast from the National Weather Service. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday ...Strong to Severe Thunderstorms are Possible both Saturday and Sunday Afternoon and Early Evening... A moist and very unstable airmass will be across the area this weekend. Scattered showers and thunderstorms are possible each day. Some of these storms may be severe with damaging winds, hail and locally heavy rainfall possible with the stronger thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Today, and again this weekend.
In the hours before
Special weather statement, May 24, 11:57 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
1157 AM EDT WED MAY 24 2017
NCZ060-061-241700-
Clay NC-Cherokee NC-
1157 AM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE AND CLAY
COUNTIES UNTIL 100 PM EDT...
At 1156 AM EDT, Doppler radar was tracking a strong thunderstorm near
Morganton, or 11 miles west of Blairsville, moving northeast at 40
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Andrews, Murphy, Hayesville, Nantahala Lake, Tusquitee, Topton,
Marble, Brasstown and Culberson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 PM EDT for southwestern
North Carolina.
LAT...LON 3499 8425 3526 8380 3524 8374 3526 8371
3523 8369 3520 8373 3519 8371 3517 8373
3515 8373 3516 8365 3515 8364 3514 8366
3514 8364 3512 8364 3513 8362 3511 8362
3509 8359 3498 8381
TIME...MOT...LOC 1556Z 235DEG 36KT 3493 8414
05/MALocal storm report, May 24, 12:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG 3 SE SEVIERVILLE 35.86N 83.54W
05/24/2017 SEVIER TN 911 CALL CENTER
NUMEROUS TREES DOWN IN THE MIDDLE CREEK AREA.
&&Local storm report, May 24, 12:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG S GATLINBURG 35.72N 83.49W
05/24/2017 SEVIER TN PARK/FOREST SRVC
SEVERAL TREES DOWN IN THE GREAT SMOKY MOUNTAINS NATIONAL
PARK. TREES REPORTED DOWN IN THE TREEMONT...LAUREL
CREEK...AND THE LITTLE RIVER BETWEEN ELKMONT AND LAUREL
FALLS. TREES ALSO DOWN ALONG THE GATLINBURG BYPASS.
&&Local storm report, May 24, 12:36 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1236 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG COSBY 35.81N 83.25W
05/24/2017 COCKE TN 911 CALL CENTER
TREES DOWN IN COSBY AND ALONG INTERSTATE 40 AT EXIT 440.
&&Local storm report, May 24, 12:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1237 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG 3 SE NEWPORT 35.93N 83.15W
05/24/2017 COCKE TN 911 CALL CENTER
NUMEROUS TREES DOWN IN THE EDWINA AREA.
&&Local storm report, May 24, 12:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG CANEY BRANCH 36.05N 82.99W
05/24/2017 GREENE TN 911 CALL CENTER
FEW TREES DOWN ALONG THE WESTERN EDGE OF THE COUNTY.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:19 PM EDT | Special Weather Statement | MRX | Monroe | 41 min |
| May 23, 8:29 PM EDT | Special Weather Statement | MRX | Sequatchie | 46 min |
| May 23, 9:19 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 41 min |
| May 23, 9:58 PM EDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 47 min |
| May 23, 10:15 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 3 hr |
| May 23, 10:20 PM EDT | Special Weather Statement | MRX | Blount | 25 min |
| May 23, 10:49 PM EDT | Special Weather Statement | MRX | Sevier | 26 min |
| May 23, 10:50 PM EDT | Special Weather Statement | MRX | Blount | 25 min |
| May 23, 10:59 PM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe, Roane | 3 hr |
| May 23, 11:14 PM EDT | Special Weather Statement | MRX | Sevier | 46 min |
| May 23, 11:16 PM EDT | Special Weather Statement | MRX | Blount, Sevier | 44 min |
| May 24, 7:08 AM EDT | Special Weather Statement | MRX | Marion | 52 min |
| May 24, 7:29 AM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 31 min |
| May 24, 8:03 AM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 42 min |
| May 24, 10:01 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 30 min |
| May 24, 10:15 AM EDT | Special Weather Statement | MRX | Blount, Knox, Loudon | 45 min |
| May 24, 10:33 AM EDT | Special Weather Statement | MRX | Polk | 42 min |
| May 24, 10:55 AM EDT | Special Weather Statement | MRX | Monroe | 50 min |
| May 24, 11:00 AM EDT | Special Weather Statement | MRX | Blount, Knox, Sevier | 60 min |
| May 24, 11:17 AM EDT | Special Weather Statement | MRX | Blount | 43 min |
| May 24, 11:32 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 46 min |
| May 24, 12:06 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 43 min |
| May 24, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 57 min |
| May 24, 1:39 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 66 min |
| May 24, 5:45 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 45 min |
| May 24, 7:15 PM EDT | Special Weather Statement | MRX | Hawkins | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.